MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534290
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent with naviflex delivery system was to be used to treat obstructive jaundice during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, outside the patient, the handle was pulled back to adjust the length of the black inner core at the front end.However, the steel-wire-guided inner core fractured, preventing the black inner core from being adjusted.Another advanix biliary stent with naviflex delivery system was used to complete the procedure.There was no patient complications related to this event.The patient's condition at the conclusion of the procedure was reported to be stable.This event has been deemed an mdr-reportable event based on investigation results, which revealed that the guide catheter was bent and detached.Please see block h11 for full investigation details.
 
Additional Manufacturer Narrative
Block e1: initial reporter facility name: (b)(6).Block h6: imdrf device code a0401 captures the reportable event of a guide catheter break.The advanix-naviflex biliary stent and delivery system was returned for analysis.Visual examination of the returned device found the guide catheter bent and detached.The push catheter suture hole was torn, and stent was detached at the push catheter suture hole.No other problems were noted to the stent and delivery system.The reported event of suture break was confirmed.Taking all available information into consideration, the investigation concluded that the reported event and observed failures were likely due to factors encountered during the procedure.It is possible that tortuosity encountered during the procedure and/or the excessive force applied to pull the device, limited the performance of the device and contributed to the reported event and observed failures.Therefore, a review and analysis of the all the available information indicated that the most probable cause is adverse event related to procedure.

Brand Name
ADVANIX? BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21740911
Report Number3005099803-2025-01391
Device Sequence Number11757537
Product Code FGE
UDI-Device Identifier08714729787389
UDI-Public(01)08714729787389(17)251130(10)32966197
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K203162
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberM00534290
Device Catalogue NumberM00534290
Device Lot Number0032966197
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2025
Initial Report FDA Received Date04/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexMale
Patient Weight50 KG